Alert archive / Illinois / Tornado Warnings in 2024
Tornado Warning 33, NWS Quad Cities, IA
NWS Quad Cities, IA issued this tornado warning at May 24, 2024, 8:37 AM CDT for Clinton County, Jackson County, Iowa; 4 counties in Illinois. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2024, 8:37 AM CDT (13:37 UTC)
- Expired
- May 24, 2024, 9:30 AM CDT
- In force
- 53 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.25 in
Counties Clinton County, IA, Jackson County, IA, Carroll County, IL, Jo Daviess County, IL, Stephenson County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 71 km from the middle of the area, began a volume at 13:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 8:49 AM CDT | TSTM WND DMG | Prophetstown, IL | 3 inch wide birch tree branch snapped. Time based on radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 6:07 AM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 1.6 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1392 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.9
The text
As transmitted.
341
WFUS53 KDVN 241337
TORDVN
ILC015-085-177-195-IAC045-097-241430-
/O.NEW.KDVN.TO.W.0033.240524T1337Z-240524T1430Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Quad Cities IA/IL
837 AM CDT Fri May 24 2024
The National Weather Service in the Quad Cities has issued a
* Tornado Warning for...
Whiteside County in northwestern Illinois...
Southeastern Jo Daviess County in northwestern Illinois...
Carroll County in northwestern Illinois...
Southwestern Stephenson County in northwestern Illinois...
Southeastern Jackson County in east central Iowa...
Northeastern Clinton County in east central Iowa...
* Until 930 AM CDT.
* At 837 AM CDT, severe thunderstorms capable of producing both
tornadoes and extensive straight line wind damage were located
along a line extending from Reeceville to near Thomson Causeway to
Prophetstown State Recreation Area, moving northeast at 55 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* These dangerous storms will be near...
Sterling, Rock Falls, Mount Carroll, Savanna, Milledgeville,
Fairhaven, Chadwick, Coleta, Emerson, and Round Grove around 845
AM CDT.
Lanark, Hitt, Whiteside County Airport, Penrose, Yeoward Addition,
Elmoville, and Carroll County Fairgrounds around 850 AM CDT.
Shannon, Loran, and Willow around 855 AM CDT.
Other locations in the path of these tornadic storms include Pearl
City.
This includes Interstate 88 between mile markers 17 and 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4217 8969 4193 8969 4193 8963 4171 8963
4158 9010 4191 9019 4216 9041 4231 8991
TIME...MOT...LOC 1337Z 241DEG 49KT 4212 9032 4196 9006 4167 8995
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
RP Kinney2 follow-up statements
636
WWUS53 KDVN 241353
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
853 AM CDT Fri May 24 2024
IAC045-241400-
/O.CAN.KDVN.TO.W.0033.000000T0000Z-240524T1430Z/
Clinton IA-
853 AM CDT Fri May 24 2024
...THE TORNADO WARNING FOR NORTHEASTERN CLINTON COUNTY IS
CANCELLED...
The storms which prompted the warning have !** weakmoved out of the
warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
northwestern Illinois...and east central Iowa.
&&
LAT...LON 4217 8969 4193 8969 4193 8963 4171 8963
4161 9000 4194 9011 4199 9014 4201 9014
4203 9015 4203 9017 4220 9027 4231 8991
TIME...MOT...LOC 1350Z 239DEG 37KT 4213 9016 4200 9001 4170 8991
$$
ILC015-085-177-195-IAC097-241430-
/O.CON.KDVN.TO.W.0033.000000T0000Z-240524T1430Z/
Whiteside IL-Jo Daviess IL-Carroll IL-Stephenson IL-Jackson IA-
853 AM CDT Fri May 24 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 AM CDT FOR CENTRAL
WHITESIDE...SOUTHEASTERN JO DAVIESS...CARROLL...SOUTHWESTERN
STEPHENSON AND SOUTHEASTERN JACKSON COUNTIES...
At 850 AM CDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located along a
line extending from Mississippi Palisades State Park to Argo Fay to
Lyndon, moving northeast at 40 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
These dangerous storms will be near...
Mount Carroll, Fairhaven, Chadwick, Coleta, Emerson, Round Grove,
Ideal, Agnew, Como, and Malvern around 855 AM CDT.
Other locations in the path of these tornadic storms include
Sterling, Rock Falls, Lanark, Milledgeville, Whiteside County
Airport, Douglas Park, Grimes Addition, Carroll County Fairgrounds,
Loran, Hitt, Willow, Penrose, Yeoward Addition, Pearl City and
Shannon.
This includes Interstate 88 between mile markers 23 and 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4217 8969 4193 8969 4193 8963 4171 8963
4161 9000 4194 9011 4199 9014 4201 9014
4203 9015 4203 9017 4220 9027 4231 8991
TIME...MOT...LOC 1350Z 239DEG 37KT 4213 9016 4200 9001 4170 8991
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
RP Kinney618
WWUS53 KDVN 241405
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
905 AM CDT Fri May 24 2024
IAC097-241414-
/O.CAN.KDVN.TO.W.0033.000000T0000Z-240524T1430Z/
Jackson IA-
905 AM CDT Fri May 24 2024
...THE TORNADO WARNING FOR SOUTHEASTERN JACKSON COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
northwestern Illinois.
&&
LAT...LON 4217 8969 4193 8969 4193 8963 4171 8963
4165 8985 4200 8995 4224 9015 4231 8991
TIME...MOT...LOC 1404Z 237DEG 32KT 4219 9005 4206 8990 4174 8981
$$
ILC015-085-177-195-241430-
/O.CON.KDVN.TO.W.0033.000000T0000Z-240524T1430Z/
Whiteside IL-Jo Daviess IL-Carroll IL-Stephenson IL-
905 AM CDT Fri May 24 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 AM CDT FOR EASTERN
WHITESIDE...SOUTHEASTERN JO DAVIESS...CARROLL AND SOUTHWESTERN
STEPHENSON COUNTIES...
At 904 AM CDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located along a
line extending from near Elmoville to near Chadwick to near Como,
moving northeast at 35 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
These dangerous storms will be near...
Sterling, Rock Falls, Lanark, Milledgeville, Coleta, Emerson,
Loran, Hitt, Willow, and Whiteside County Airport around 910 AM
CDT.
Other locations in the path of these tornadic storms include Pearl
City and Shannon.
This includes Interstate 88 between mile markers 31 and 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4217 8969 4193 8969 4193 8963 4171 8963
4165 8985 4200 8995 4224 9015 4231 8991
TIME...MOT...LOC 1404Z 237DEG 32KT 4219 9005 4206 8990 4174 8981
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
RP KinneyWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at May 24, 6:41 AM CDT, 1 hour 56 minutes earlier. Its key messages:
- An active day of thunderstorms is on tap, with widespread strong to severe storms possible later this morning through the afternoon hours
- Drying off and cooling down for tonight
- Active flow regime will keep periodic chances for precipitation Saturday night into Tuesday. Strong to severe thunderstorms are expected Saturday night into Sunday.
- Quiet weather is expected for the middle of the period as ridging builds across the central US, bringing NW flow to the region. Late in the period the chance for precipitation returns.
Area forecast discussion, May 24, 6:41 AM CDT, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
641 AM CDT Fri May 24 2024
.KEY MESSAGES...
- An active day of thunderstorms is on tap, with widespread
strong to severe storms possible later this morning through
the afternoon hours
- Drying off and cooling down for tonight
- Active flow regime will keep periodic chances for
precipitation Saturday night into Tuesday. Strong to severe
thunderstorms are expected Saturday night into Sunday.
- Quiet weather is expected for the middle of the period as
ridging builds across the central US, bringing NW flow to the
region. Late in the period the chance for precipitation returns.
&&
.SHORT TERM /THROUGH TONIGHT/...
Issued at 322 AM CDT Fri May 24 2024
Our severe weather season rolls on today, with our next round(s) of
thunderstorms in our area. Synoptically, we are tracking an
approaching shortwave trough, which is becoming negatively-tilted
with time. The leading shortwave can be seen very well over western
South Dakota on mid-level water vapor imagery. At the surface, an
area of low pressure over north-central South Dakota will lift
northeastward and strengthen with time. An attendant cold front will
sweep through the area this afternoon, as well. So we will have at
least a few rounds of strong to severe convective potential today.
As of 3 AM this morning, there have been already been a few severe
thunderstorms in northern Missouri into south-central Iowa, which
should gradually creep northward across our western CWA. Strong
winds and large hail will be the main threats with these storms, as
we already have a Severe Thunderstorm Watch in effect for our
western two tiers of counties. Attention then turns to a large MCS
that has developed over eastern Nebraska and is currently making its
way towards our area, picking up speed. The high-res guidance have
been very inconsistent on the timing of this MCS, but in general, it
should arrive around or after sunrise this morning coinciding with a
southerly 30 to 40+ kt low-level jet. Most-unstable CAPE ahead of
the MCS is progged around 1000 to 2000 J/kg, per the HREF ensemble
mean, as well as deep-layer shear of around 30 to 40 knots.
Additionally, one concern with this convective line is the
possibility for QLCS mesovortex tornadoes embedded in the line
(there have been several developing along the line earlier this
morning!). 0-3 km bulk shear vectors are oriented southwest to
northeast, with magnitudes around 30 to 40 knots per the RAP
guidance, so although the MCS is expected to move from west to east,
any convective elements that translate northeastward and surge/bow
out could tap into this low-level shear to generate a brief tornado.
The AM MCS is expected to exit the region by mid-day, but we aren't
done with convection! The aforementioned cold front will quickly
follow the departing MCS, leading to additional convection as
southerly warm air advection should help with temperature recovery
and leading to destabilization. Initial storm modes could be
supercellular before becoming more of a multi-cell cluster with
time, so all modes of hazards are expected, once again. Mixed-layer
CAPE values will increase to around 1500 to 2500 J/kg, with
sufficient deep-layer shear for organized updrafts. SPC has expanded
the Slight Risk (level 2 of 5) for severe storms to include nearly
the entire CWA. To top this all off, Pwat values of 1.4 to 1.8
inches, and enhanced water vapor transport, along with dew points in
the lower to middle 60s, will result in a pretty moist atmosphere,
so heavy rainfall and flooding is also a potential. As such, we have
issued a Flood Watch to include areas of eastern Iowa from Highway
92 and points north. We will have to watch out for both flash
flooding and exacerbated river flooding.
Eventually, the cold front convection will end from west to east
late this afternoon into the early evening hours, and we will have a
quiet, but cool, night tonight into Saturday morning. Overnight lows
should fall to the middle 40s northwest to the lower 50s
southeast.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
Issued at 322 AM CDT Fri May 24 2024
The period starts out with a nearly stationary closed low located
over central Canada. A series of shortwaves are expected to rotate
south of this low and into the area for the weekend. The first two
are expected Sunday and Monday morning, with another two expected
later Monday and again on Tuesday. The effective boundary between
better BL moisture is just south of the area. As each of these
waves approaches, the boundary is expected to move north and then
south again after each wave passes. Where this boundary sets up
will drive the better convection during each event. After
Tuesday, ridging builds into the area. This is short-lived as
another trof digs into the western CONUS.
Saturday night into Sunday, a compact shortwave will move through
the area. Short-lived moisture return associated with the height
falls and strong LLJ of 55-60kts, will try to bring a warm
front north overnight. Models indicate convection will form and
move across the area. Deep layer shear is strong, leading to
updraft organization. The main question is how far north does
the instability get. It does seem as though some of the southern
CWA could see strong to severe storms with large hail and
damaging winds. The larger issue may be heavy rain from this
system. 1 to 3 inches of rain could fall Sunday AM. This would
likely exacerbate any river flooding across the area as well
and could even lead to some flash flooding, especially after the
rainfall today.
Unfortunately, it looks like there may be a chance for rain/storms
on Memorial Day. Confidence is lower as POPs are around 30%. Some
guidance has showers and storms; others are dry. This is tied
to a wave later into day on Monday. Some guidance is a little
more robust on it and thus have some showers and storms. We will
need to watch the trend in the guidance to see if this threat
will materialize.
&&
.AVIATION /12Z TAFS THROUGH 12Z SATURDAY/...
Issued at 641 AM CDT Fri May 24 2024
A large thunderstorm complex will move through the area over
the next few hours, bringing the threat for very strong wind
gusts in excess of 40 to 50 knots. Terminals most likely to be
impacted are CID and MLI. We used current radar to aid in timing
out this storm. Expect very strong wind gusts, MVFR/IFR
conditions in heavy rainfall, and perhaps some severe weather
with it, including an isolated tornado. A cold front will then
pass through the area this afternoon, which will bring yet
another round of widespread thunderstorms. How this will evolve
is a bit uncertain due to how the current thunderstorm complex
will affect the atmosphere for this afternoon, so we will use
PROB30 groups for now. Storms this afternoon could also become
strong to severe.
&&
.HYDROLOGY...
Issued at 1025 PM CDT Thu May 23 2024
The flood warning for the North Skunk River near Sigourney has
been upgraded to Major flood category. Routed water from a
sparse data area upstream where the heaviest rain fell a few
days prior has led to a rapid rise in the last 6 hours and is
now above Major flood stage. The forecast calls for a crest of
24.5 feet by Friday afternoon, but there is uncertainty in the
amount of water that remains to move through the reach and the
crest may need to be further adjusted.
The Wapsipinicon River near DeWitt was upgraded to a Flood
warning. Major flood stage is being forecast based on routed
flow, and is supported in output from the Hydrologic Ensemble
Forecast Service Model Simulation (HEFS), which places high
confidence on reaching Major Flood stage (12.5 feet). The
forecast has gone up this evening with a crest now over 13 feet
next week. This fits near the most likely range from HEFS of
12.8-13.1 feet. Some attenuation is possible as the routed
flow moves through the river system, but at the same time there
will be additional rounds of rain Friday and Sunday of which
could total over 1 to 2 inches. There will likely be changes to
the forecast in the coming days as the rain lays out and the
extent of the routed flow is better known, so stay tuned!
Routed water and additional rain through the weekend is leading
to rises on most other tributary rivers and the mainstem of
the Mississippi, especially south. Flood warnings or watches
are in effect for portions of the Cedar, Iowa, Skunk and
southern sections of the Mississippi river so please refer to
the latest Flood Statements and Flood Warnings for details.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flood Watch until 4 PM CDT this afternoon for IAZ040>042-
051>054-063>068-076>078.
IL...None.
MO...None.
&&
SHORT TERM...Schultz
LONG TERM...Gibbs
AVIATION...Schultz
HYDROLOGY...McClureHazardous weather outlook, May 24, 3:43 AM CDT, 4 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 343 AM CDT Fri May 24 2024 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-250845- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 343 AM CDT Fri May 24 2024 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT A few rounds of strong to severe thunderstorms are expected today, with the main rounds coming after sunrise this morning and then again this afternoon. Nearly the entire area is under a Slight Risk, or level 2 of 5, for severe weather today, with all hazards possible. Damaging wind gusts to 70 mph, large hail to the size of quarters, and a few tornadoes are possible. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Strong to severe thunderstorms are possible Sunday. The best area for severe thunderstorms will be south of I-80 where portions of the area are in an Enhanced Risk (level 3 out of 5). Thunderstorms are possible again on Monday and Tuesday. The threat for severe weather appears low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely this morning through this afternoon. GENERAL STORM MOTION OF THE DAY: Towards the east at 45 to 55 mph this morning, and then to the east-northeast around 30 to 40 mph this afternoon. JTS
In the hours before
Local storm report, May 24, 8:17 AM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
817 AM CDT Fri May 24 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 AM Hail 1 ESE Robins 42.07N 91.65W
05/24/2024 M1.00 Inch Linn IA Trained Spotter
Mostly penny size hail with some the size of
quarters. Time estimated by radar.
&&
JTSLocal storm report, May 24, 8:22 AM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
822 AM CDT Fri May 24 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 AM Tstm Wnd Dmg Frytown 41.58N 91.67W
05/24/2024 Johnson IA Emergency Mngr
Structural damage to homes and businesses.
Possible tornado.
&&
HaaseLocal storm report, May 24, 8:23 AM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
823 AM CDT Fri May 24 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM Tstm Wnd Gst Lowden 41.86N 90.92W
05/24/2024 E60 MPH Cedar IA CO-OP Observer
Wind gusts of 50 to 60 mph.
&&
HaaseLocal storm report, May 24, 8:25 AM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
825 AM CDT Fri May 24 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM Tornado 1 ENE Green River 41.47N 90.32W
05/24/2024 Henry IL Emergency Mngr
Genesis ambulance reports tornado.
&&
JTSLocal storm report, May 24, 8:34 AM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
834 AM CDT Fri May 24 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM Tstm Wnd Gst Davenport Airport 41.61N 90.58W
05/24/2024 M52 MPH Scott IA ASOS
&&
HaaseLocal storm report, May 24, 8:35 AM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
835 AM CDT Fri May 24 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM Hail Davenport Airport 41.61N 90.58W
05/24/2024 E0.25 Inch Scott IA Official NWS Obs
Pea hail at the NWS office.
&&
HaaseThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 9:08 PM CDT | River Flood Warning | DVN | Clinton, Scott | 15 days |
| May 23, 9:16 PM CDT | River Flood Watch | DVN | Des Moines, Louisa | 47 hr |
| May 23, 10:07 PM CDT | River Flood Watch | DVN | Des Moines, Henry, Lee | 4 days |
| May 24, 2:38 AM CDT | Flood Watch | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Dubuque and 10 more | 13 hr |
| May 24, 3:37 AM CDT | Severe Thunderstorm Warning | DVN | Jefferson, Keokuk, Washington | 38 min |
| May 24, 4:11 AM CDT | Severe Thunderstorm Warning | DVN | Iowa, Johnson, Keokuk, Louisa, Washington | 49 min |
| May 24, 4:47 AM CDT | Severe Thunderstorm Warning | DVN | Louisa, Muscatine, Washington | 43 min |
| May 24, 5:01 AM CDT | Severe Thunderstorm Warning | DVN | Jones, Linn | 44 min |
| May 24, 5:16 AM CDT | Severe Thunderstorm Warning | DVN | Iowa, Keokuk | 59 min |
| May 24, 5:54 AM CDT | Tornado Warning | DVN | Iowa, Keokuk, Washington | 51 min |
| May 24, 6:05 AM CDT | Severe Thunderstorm Warning | DVN | Iowa, Jefferson, Johnson, Keokuk, Washington | 40 min |
| May 24, 6:13 AM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Linn | 47 min |
| May 24, 6:29 AM CDT | Tornado Warning | DVN | Iowa, Johnson, Louisa, Washington | 46 min |
| May 24, 6:38 AM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Des Moines, Henry, Iowa, Jefferson and 6 more | 67 min |
| May 24, 6:45 AM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Cedar, Delaware, Dubuque, Jones and 1 more | 60 min |
| May 24, 7:02 AM CDT | Tornado Warning | DVN | Cedar, Johnson, Jones, Linn, Muscatine | 43 min |
| May 24, 7:08 AM CDT | Tornado Warning | DVN | Delaware, Dubuque, Jones, Linn | 52 min |
| May 24, 7:32 AM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Des Moines, Louisa, Muscatine, Scott | 58 min |
| May 24, 7:39 AM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Delaware, Dubuque, Jackson, Jones | 66 min |
| May 24, 7:39 AM CDT | Tornado Warning | DVN | Cedar, Clinton, Jackson, Jones, Scott | 51 min |
| May 24, 7:54 AM CDT | Tornado Warning | DVN | Dubuque, Jackson | 36 min |
| May 24, 8:00 AM CDT | Tornado Warning | DVN | Clinton, Jackson, Scott | 45 min |
| May 24, 8:26 AM CDT | Severe Thunderstorm Warning | DVN | Clinton, Scott | 64 min |
| May 24, 8:27 AM CDT | Tornado Warning | DVN | Jackson | 48 min |
| May 24, 8:43 AM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson | 47 min |
| May 24, 10:03 AM CDT | Severe Thunderstorm Warning | DVN | Lee | 42 min |
| May 24, 10:42 AM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Louisa, Muscatine | 22 min |
| May 24, 12:45 PM CDT | Severe Thunderstorm Warning | DVN | Delaware, Dubuque | 32 min |
| May 24, 1:39 PM CDT | Special Weather Statement | DVN | Dubuque | 21 min |
| May 24, 2:06 PM CDT | Special Weather Statement | DVN | Dubuque | 9 min |
| May 24, 2:33 PM CDT | Special Weather Statement | DVN | Dubuque, Jones | 42 min |
| May 24, 2:48 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque, Jackson, Jones | 42 min |
| May 24, 3:53 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Muscatine, Scott | 32 min |
| May 24, 4:45 PM CDT | River Flood Warning | DVN | Louisa | 10 days |
| May 24, 4:45 PM CDT | River Flood Warning | DVN | Louisa | 10 days |
| May 24, 4:56 PM CDT | River Flood Warning | DVN | Cedar, Johnson, Muscatine | 4 days |
| May 24, 5:06 PM CDT | Special Weather Statement | DVN | Clinton, Scott | 39 min |
| May 24, 5:30 PM CDT | Special Weather Statement | DVN | Scott | 45 min |
| May 24, 7:50 AM CDT | Tornado Warning | DVN | Henry, Rock Island | 40 min |
| May 24, 8:24 AM CDT | Tornado Warning | DVN | Bureau, Henry, Whiteside | 51 min |
| May 24, 8:56 AM CDT | Tornado Warning | DVN | Stephenson | 49 min |
| May 24, 9:26 AM CDT | Severe Thunderstorm Warning | DVN | Stephenson | 34 min |
| May 24, 9:30 AM CDT | Tornado Warning | DVN | Stephenson | 20 min |
| May 24, 11:02 AM CDT | Severe Thunderstorm Warning | DVN | Henderson, Warren | 28 min |
| May 24, 11:37 AM CDT | Tornado Warning | DVN | Hancock, McDonough | 38 min |
| May 24, 12:08 PM CDT | Tornado Warning | DVN | Hancock, McDonough, Warren | 34 min |
| May 24, 12:19 PM CDT | Severe Thunderstorm Warning | DVN | McDonough, Warren | 30 min |
| May 24, 2:46 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Henry | 24 min |
| May 24, 4:00 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Henry | 23 min |
| May 24, 4:21 PM CDT | Special Weather Statement | DVN | Jo Daviess, Stephenson | 54 min |
| May 24, 6:13 PM CDT | Special Weather Statement | DVN | Whiteside | 47 min |
Nearby
Tornado Warnings in Illinois, 2024Tornado Warnings in Iowa, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.